Missouri, 2018

Cold in Missouri, January 16, 2018

January 16, 2018 · NWS PAH · 8 events in 8 counties and zones

In most of southeast Missouri except the Mississippi River delta counties of Scott, New Madrid, and Mississippi, wind chills fell to between minus 10 and minus 15 degrees during the morning hours. After a morning low of 2 above zero, the actual high temperature at Cape Girardeau was only 15 degrees.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

In most of southeast Missouri except the Mississippi River delta counties of Scott, New Madrid, and Mississippi, wind chills fell to between minus 10 and minus 15 degrees during the morning hours. After a morning low of 2 above zero, the actual high temperature at Cape Girardeau was only 15 degrees. Arctic high pressure centered over the northern Plains produced these dangerously cold wind chills.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 16, 2:35 AM CST, 25 minutes earlier.

Area forecast discussion, Jan 16, 2:35 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
235 AM CST Tue Jan 16 2018

.SHORT TERM...(Today through Thursday night)
Issued at 224 AM CST Tue Jan 16 2018

Ongoing Winter Storm with impressive snowfall accumulations across
the area will have to be extended this morning. The main thing we
see is top down saturation on the soundings continues especially
in the dendritic growth zone, and with nearly 20 to 1 ratios, just
a little qpf goes a long way after multiple hours of snowfall.
Expect another inchor two in our east and southeast, so based on
radar trends, we'll have to linger the warning there thru mid
morning. This was collaborated and will align well with our
neighbors.

In addition, the wind/arctic air mass will be producing wind
chills to Advisory criteria or very near it, over all but the
farthest southeastern counties. As a result, we will fill in the
hole, so to speak, and expand the Advisory southward. This was
collaborated and will likewise align better with our neighbors.

Another bone chilling night is on tap tonight, but by then surface
High pressure has extended its incoming grip and winds have begun
to relax. We did undercut guidance a little on temps, particularly
Lows, from the blended nos.

Temps do not actually rise above freezing again until Thursday.
Thursday will also offer the best chance/most sunshine, with the
surface High pressure anchored across the lower Mississippi river
valley, so the combined effect should help improve our
treacherous road conditions on that day in particular.

.LONG TERM...(Friday through Monday)
Issued at 224 AM CST Tue Jan 16 2018

Forecast confidence remains higher than average through much of the
long term owing to continued good agreement among forecast models.

A moderating trend will carry over into the weekend as southerly
flow strengthens between high pressure over the Southeast and
developing low pressure in the lee of the Rockies. In the upper
levels, a relatively flat flow pattern on Friday will become strong
southwesterly over the weekend in response to an approaching storm
system over the Plains. High temperatures should make 40 degrees on
Friday, then above 50 Saturday and Sunday. Temperatures may even
approach 60 by Sunday.

With an increase in low level moisture amidst a large scale warm
advection pattern, clouds should be plentiful over the weekend.
Substantial rain is not expected until Sunday, but forecast
soundings suggest the potential for some very light rain or even
drizzle by Saturday night. Rain chances peak Sunday afternoon into
Sunday night as large scale forcing for lift brings about better
moisture return ahead of the approaching low and cold front.

While this precipitation event is forecast to be all rain, it will
be warm enough that thunderstorms may become a factor. With such a
dynamic system and at least some marginal instability per model
MUCAPE projections, there is at least some concern for a QLCS type
event late Saturday afternoon and evening, especially in southeast
Missouri. As a result, we have added a slight chance mention of
thunder to the forecast in southeast Missouri Sunday afternoon and
evening. It is not clear as to how much instability will remain
further east, but models suggest it should diminish heading later
into the nighttime hours Sunday.

The precipitation should taper off from west to east across most of
the area late Sunday night, but a few showers could linger into
Monday morning over eastern sections. The good news is that the air
mass that follows will not be nearly as cold as what we've had of
late. In fact, guidance suggests temperatures should cool down to
just near normal early next week behind the front.

&&

.AVIATION...
Issued at 224 AM CST Tue Jan 16 2018

VFR conditions have returned to all terminals, although snow may
linger and potentially offer MVFR vsbys at KOWB for a few more
hours. Gusty northwest winds will continue, but should relax on
their gustiness as the day wears on. And while some clearing out
is possible during first half of the day, redeveloping low VFR to
potentially MVFR cigs could occur during the pm hours, with snow
flurries not out of the question, esp north.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Chill Advisory until 11 AM CST this morning for ILZ075>078-
     080>094.

MO...Wind Chill Advisory until 11 AM CST this morning for MOZ076-086-
     087-100-107>112-114.

     Winter Storm Warning until 4 AM CST early this morning for
     MOZ112-114.

IN...Wind Chill Advisory until 11 AM CST this morning for INZ081-082-
     085>088.

KY...Wind Chill Advisory until 11 AM CST this morning for KYZ001>011-
     013>016-018>020.

     Winter Storm Warning until 9 AM CST this morning for KYZ001-002-
     006-008-009-011>013-015>017-019>022.

     Winter Storm Warning until 4 AM CST early this morning for
     KYZ003>005-007-010.

&&
Hazardous weather outlook, Jan 15, 11:07 PM CST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1107 PM CST Mon Jan 15 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1107 PM CST Mon Jan 15 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Snow will continue across southern portions of the region into the
early morning hours, with storm totals of 4 to 9 inches. West
Kentucky and far southern portions of southeast Missouri are in a
Winter Storm Warning until 4 am. See the product for details.

A Wind Chill Advisory is in effect for areas along and north of
line from Perryville Missouri to Princeton and Calhoun Kentucky
after midnight tonight. Wind chills from 10 below to 15 below
zero are expected. Farther south across the region, wind chills
will range from 5 below to 10 below zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Wind Chill Advisory will continue until 11 AM Tuesday for areas
along and north of line from Perryville Missouri to Princeton and
Calhoun Kentucky . Wind Chills from 10 below to 15 below zero are
expected. Farther south across the region, wind chills will range
from 5 below to 10 below zero.

Wind chills will drop into the zero to 10 below zero range across
the region Tuesday night into early Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.  However, reports of snow
accumulations would be very helpful through tonight.

In the hours before

Local storm report, Jan 15, 11:06 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 PM CST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HEAVY SNOW       EAST PRAIRIE            36.78N 89.38W
01/15/2018  M12.0 INCH       MISSISSIPPI        MO   TRAINED SPOTTER

            SNOW HAS ENDED. MEASURED ONE FOOT SNOW DEPTH.

&&

SMITTY
Local storm report, Jan 15, 11:12 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1112 PM CST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             BENTON                  36.85N 88.36W
01/15/2018  M7.5 INCH        MARSHALL           KY   TRAINED SPOTTER

            MEASURED SNOWFALL FOR TODAY.

&&

SMITTY
Local storm report, Jan 15, 11:45 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CST MON JAN 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HEAVY SNOW       WEST PADUCAH            37.08N 88.74W
01/15/2018  M8.1 INCH        MCCRACKEN          KY   NWS EMPLOYEE

            NWS OFFICE IN PADUCAH. MEASURED DAILY SNOWFALL TOTAL.
            SNOW DEPTH ROUNDED TO 8 INCHES.

&&

SMITTY
Local storm report, Jan 16, 12:39 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1239 AM CST TUE JAN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     SNOW             LONE OAK                37.04N 88.67W
01/16/2018  M8.8 INCH        MCCRACKEN          KY   TRAINED SPOTTER

            MEASURED DAILY SNOWFALL FOR JAN 15

&&

SMITTY
Local storm report, Jan 16, 12:40 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
1240 AM CST TUE JAN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             BELLE RIVE              38.23N 88.74W
01/15/2018  E1.2 INCH        JEFFERSON          IL   PUBLIC

            SNOWFALL TOTAL OF 1.25 INCHES FOR EVENT SO FAR.

0830 AM     SNOW             MCLEANSBORO             38.09N 88.53W
01/15/2018  E1.0 INCH        HAMILTON           IL   PUBLIC

            SNOW TOTAL SO FAR FROM THIS EVENT.

0845 AM     SNOW             4 ENE MOUNT VERNON      38.34N 88.84W
01/15/2018  M1.8 INCH        JEFFERSON          IL   TRAINED SPOTTER

            SNOWFALL TOTAL SO FAR 1.5 MILES NORTHEAST OF MT VERNON
            AIRPORT.

0851 AM     SNOW             3 W EVANSVILLE          37.98N 87.60W
01/15/2018  E1.0 INCH        VANDERBURGH        IN   PUBLIC

            SNOW TOTAL SO FAR ON SOUTHWEST SIDE OF EVANSVILLE.

0900 AM     SNOW             1 W MOUNT VERNON        38.32N 88.93W
01/15/2018  E2.0 INCH        JEFFERSON          IL   PUBLIC

            SNOWFALL TOTAL SO FAR ON WEST SIDE OF MOUNT VERNON

0915 AM     SNOW             FORT BRANCH             38.25N 87.57W
01/15/2018  E2.5 INCH        GIBSON             IN   PUBLIC

            SNOWFALL TOTAL SO FAR.

0935 AM     SNOW             MOUNT VERNON            37.94N 87.90W
01/15/2018  M2.0 INCH        POSEY              IN   EMERGENCY MNGR

            SNOWFALL TOTAL FROM THIS EVENT SO FAR.

0940 AM     SNOW             MARION                  37.73N 88.94W
01/15/2018  E1.0 INCH        WILLIAMSON         IL   PUBLIC

            SNOWFALL TOTAL SO FAR. LIGHT SNOWING AT TIME OF REPORT.

1010 AM     SNOW             EVANSVILLE              37.98N 87.54W
01/15/2018  E1.5 INCH        VANDERBURGH        IN   PUBLIC

            SNOWFALL TOTAL SO FAR FROM DOWNTOWN AREA..

1010 AM     SNOW             5 E WARE                37.45N 89.30W
01/15/2018  M0.6 INCH        UNION              IL   PUBLIC

            SNOWFALL TOTAL FROM EVENT SO FAR.

1030 AM     SNOW             ROUND KNOB              37.22N 88.73W
01/15/2018  M3.0 INCH        MASSAC             IL   TRAINED SPOTTER

            SNOWFALL TOTAL SO FAR. MODERATE SNOWING STILL.

1030 AM     SNOW             GALATIA                 37.84N 88.61W
01/15/2018  E3.0 INCH        SALINE             IL   PUBLIC

            SNOWFALL TOTAL SO FAR.

1030 AM     SNOW             JACKSON                 37.38N 89.65W
01/15/2018  M0.8 INCH        CAPE GIRARDEAU     MO   PUBLIC

            SNOWFALL TOTAL SO FAR. STILL SNOWING AT TIME OF REPORT.

1035 AM     SNOW             LA CENTER               37.07N 88.97W
01/15/2018  M1.0 INCH        BALLARD            KY   TRAINED SPOTTER

            SNOWFALL TOTAL SO FAR.

1115 AM     SNOW             ROSICLARE               37.42N 88.35W
01/15/2018  E2.5 INCH        HARDIN             IL   PUBLIC

            FACEBOOK REPORT OF 2 TO 3 INCHES SNOWFALL SO FAR.

1130 AM     SNOW             ZEIGLER                 37.90N 89.05W
01/15/2018  E2.5 INCH        FRANKLIN           IL   PUBLIC

            REPORTED VIA FACEBOOK. EVENT TOTAL SO FAR.

1135 AM     SNOW             MARION                  37.73N 88.94W
01/15/2018  M1.8 INCH        WILLIAMSON         IL   BROADCAST MEDIA

            MEASURED 1.75 INCHES IN MARION. LIGHT SNOW STILL FALLING.

1135 AM     SNOW             2 SE DARMSTADT          38.07N 87.55W
01/15/2018  M2.9 INCH        VANDERBURGH        IN   BROADCAST MEDIA

            MEASURED 2.9 INCHES 3 MILES NORTHWEST OF EVANSVILLE
            AIRPORT. SNOW DEPTH IS 7 INCHES.

1200 PM     SNOW             2 W WEST PADUCAH        37.08N 88.78W
01/15/2018  M1.1 INCH        MCCRACKEN          KY   OFFICIAL NWS OBS

            6 HOURLY SNOWFALL AMOUNT MEASURED AT NWS OFFICE.EVENT
            TOTAL SO FAR. SNOW DEPTH OF 3 INCHES. SNOWING AT
            OBSERVATION TIME.

1200 PM     SNOW             5 NNE EVANSVILLE        38.05N 87.51W
01/15/2018  M2.0 INCH        VANDERBURGH        IN   CO-OP OBSERVER

            6 HOURLY SNOWFALL OF 2 INCHES MEASURED AT EVANSVILLE
            AIRPORT.

1210 PM     SNOW             HENDERSON               37.84N 87.58W
01/15/2018  M1.8 INCH        HENDERSON          KY   BROADCAST MEDIA

            SNOWFALL TOTAL SO FAR.

1220 PM     SNOW             SIKESTON                36.88N 89.58W
01/15/2018  E1.0 INCH        SCOTT              MO   PUBLIC

            SNOWFALL TOTAL SO FAR.

1220 PM     SNOW             ROUND KNOB              37.22N 88.73W
01/15/2018  M3.7 INCH        MASSAC             IL   TRAINED SPOTTER

            3.75 INCHES SNOWFALL TOTAL SO FAR. STILL SNOWING.

1230 PM     SNOW             MOUNT CARMEL            38.42N 87.77W
01/15/2018  E4.0 INCH        WABASH             IL   PUBLIC

            SNOWFALL TOTAL FOR EVENT SO FAR REPORTED VIA FACEBOOK.

1230 PM     SNOW             DU QUOIN                38.00N 89.24W
01/15/2018  E2.0 INCH        PERRY              IL   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK

1230 PM     SNOW             CUNNINGHAM              36.92N 88.91W
01/15/2018  E1.5 INCH        CARLISLE           KY   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA TWITTER.

1245 PM     SNOW             1 SW POPLAR BLUFF       36.75N 90.42W
01/15/2018  E1.5 INCH        BUTLER             MO   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.

0130 PM     SNOW             DU QUOIN                38.00N 89.24W
01/15/2018  M2.0 INCH        PERRY              IL   EMERGENCY MNGR

0145 PM     SNOW             2 N ROCKCASTLE          36.93N 87.99W
01/15/2018  E1.0 INCH        LYON               KY   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.

0150 PM     SNOW             DUDLEY                  36.79N 90.09W
01/15/2018  M2.2 INCH        STODDARD           MO   TRAINED SPOTTER

            SNOWFALL TOTAL SO FAR. STILL SNOWING.

0150 PM     SNOW             SHAWNEETOWN             37.71N 88.17W
01/15/2018  E2.0 INCH        GALLATIN           IL   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.

0200 PM     SNOW             SIKESTON                36.88N 89.58W
01/15/2018  E2.5 INCH        SCOTT              MO   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.

0200 PM     SNOW             BLUFORD                 38.33N 88.74W
01/15/2018  E3.0 INCH        JEFFERSON          IL   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA FACEBOOK.

0205 PM     SNOW             DEXTER                  36.79N 89.96W
01/15/2018  E2.6 INCH        STODDARD           MO   PUBLIC

            SNOWFALL TOTAL SO FAR REPORTED VIA TWITTER.

0215 PM     SNOW             MURRAY                  36.61N 88.32W
01/15/2018  M0.5 INCH        CALLOWAY           KY   CO-OP OBSERVER

            NEW SNOWFALL. NOT STICKING TO ROADS SO FAR.

0215 PM     SNOW             HARVEY                  36.81N 88.42W
01/15/2018  M1.5 INCH        MARSHALL           KY   FIRE DEPT/RESCUE

            NEW SNOWFALL REPORTED SO FAR AT INTERSECTION OF HWY 58
            AND WADESBORO ROAD.

0310 PM     SNOW             2 W EVANSVILLE          37.98N 87.58W
01/15/2018  E2.5 INCH        VANDERBURGH        IN   PUBLIC

            SNOWFALL TOTAL SO FAR VIA TWITTER.

0330 PM     SNOW             1 W GRAND CHAIN         37.25N 89.04W
01/15/2018  E2.5 INCH        PULASKI            IL   PUBLIC

            SNOWFALL TOTAL SO FAR RELAYED VIA FACEBOOK.

0330 PM     SNOW             EVANSVILLE              37.98N 87.54W
01/15/2018  M1.9 INCH        VANDERBURGH        IN   BROADCAST MEDIA

            SNOWFALL REPORTED SO FAR AT TV STATION DOWNTOWN.

0330 PM     SNOW             HARDMONEY               36.94N 88.58W
01/15/2018  E1.5 INCH        GRAVES             KY   PUBLIC

            SNOWFALL TOTAL SO FAR RELAYED VIA TWITTER.

0345 PM     SNOW             POPLAR BLUFF            36.76N 90.41W
01/15/2018  M2.5 INCH        BUTLER             MO   EMERGENCY MNGR

            SNOWFALL TOTAL SO FAR.

0345 PM     SNOW             OAKLAND CITY            38.34N 87.35W
01/15/2018  M3.3 INCH        GIBSON             IN   TRAINED SPOTTER

            SNOWFALL TOTAL SO FAR.

0400 PM     SNOW             2 W WEST PADUCAH        37.08N 88.78W
01/15/2018  M2.8 INCH        MCCRACKEN          KY   OFFICIAL NWS OBS

            SNOWFALL TOTAL AT NWS OFFICE SO FAR. STILL SNOWING
            CURRENTLY. 1.7 INCHES SINCE NOON.

0400 PM     SNOW             PADUCAH                 37.07N 88.64W
01/15/2018  M2.0 INCH        MCCRACKEN          KY   NWS EMPLOYEE

            2 INCHES OF NEW SNOWFALL REPORTED.

0417 PM     SNOW             MURRAY                  36.61N 88.32W
01/15/2018  M1.5 INCH        CALLOWAY           KY   TRAINED SPOTTER

            ONE AND HALF INCH OF NEW SNOWFALL. NEW SNOW DEPTH IS NOW
            7 INCHES.

0432 PM     SNOW             HOPKINSVILLE            36.85N 87.49W
01/15/2018  M1.3 INCH        CHRISTIAN          KY   TRAINED SPOTTER

            OVER ONE INCH OF NEW SNOWFALL IN HOPKINSVILLE. SNOW DEPTH
            ESTIMATED 3 INCHES.

0435 PM     SNOW             EVANSVILLE              37.98N 87.54W
01/15/2018  M2.8 INCH        VANDERBURGH        IN   TRAINED SPOTTER

            2.8 INCHES OF NEW SNOWFALL MEASURED ON SOUTHEAST SIDE OF
            EVANSVILLE.

0445 PM     SNOW             DEXTER                  36.79N 89.96W
01/15/2018  M4.0 INCH        STODDARD           MO   EMERGENCY MNGR

            SNOWFALL TOTAL SO FAR.

0445 PM     SNOW             HENDERSON               37.84N 87.58W
01/15/2018  M3.0 INCH        HENDERSON          KY   AMATEUR RADIO

            MEASURED ON SOUTH SIDE OF TOWN. NEW SNOWFALL SO FAR.

0514 PM     SNOW             EDDYVILLE               37.08N 88.08W
01/15/2018  M2.6 INCH        LYON               KY   TRAINED SPOTTER

            NEW SNOWFALL ACCUMULATION.

0538 PM     SNOW             DIEHLSTADT              36.96N 89.43W
01/15/2018  M3.0 INCH        SCOTT              MO   TRAINED SPOTTER

            NEW SNOWFALL REPORTED.

0538 PM     SNOW             BERNIE                  36.67N 89.97W
01/15/2018  M5.0 INCH        STODDARD           MO   TRAINED SPOTTER

            FIVE INCH SNOW DEPTH REPORTED.

0542 PM     SNOW             EAST PRAIRIE            36.78N 89.38W
01/15/2018  M7.0 INCH        MISSISSIPPI        MO   TRAINED SPOTTER

            MEASURED SNOW DEPTH.

0600 PM     SNOW             WEST PADUCAH            37.08N 88.74W
01/15/2018  M4.6 INCH        MCCRACKEN          KY   NWS EMPLOYEE

            MEASURED 4.6 INCHES OF NEW SNOWFALL SINCE MIDNIGHT. NEW
            SNOW DEPTH IS 7 INCHES.

0600 PM     SNOW             EVANSVILLE              37.98N 87.54W
01/15/2018  M0.0 INCH        VANDERBURGH        IN   TRAINED SPOTTER

            AT THE REGIONAL AIRPORT. MEASURED 2.8 INCHES SNOWFALL
            SINCE MIDNIGHT. 6 PM CENTRAL SNOW DEPTH 4 INCHES.

0610 PM     SNOW             8 W FAIRDEALING         36.66N 90.76W
01/15/2018  M3.5 INCH        RIPLEY             MO   TRAINED SPOTTER

0643 PM     SNOW             2 N HOPKINSVILLE        36.88N 87.49W
01/15/2018  M2.5 INCH        CHRISTIAN          KY   TRAINED SPOTTER

            2.5 INCHES MEASURED NEW SNOW. NEW SNOW DEPTH IS 5.5
            INCHES.

0645 PM     SNOW             ROCKPORT                37.88N 87.05W
01/15/2018  M4.0 INCH        SPENCER            IN   TRAINED SPOTTER

            MEASURED NEW SNOWFALL. SNOW DEPTH IS 7 INCHES.

0700 PM     SNOW             CALVERT CITY            37.03N 88.35W
01/15/2018  M3.5 INCH        MARSHALL           KY   NWS EMPLOYEE

            MEASURED NEW SNOWFALL SINCE MIDNIGHT.

0707 PM     SNOW             EAST PRAIRIE            36.78N 89.38W
01/15/2018  M7.0 INCH        MISSISSIPPI        MO   PUBLIC

            MEASURED SNOW DEPTH

0707 PM     SNOW             DEXTER                  36.79N 89.96W
01/15/2018  M6.3 INCH        STODDARD           MO   PUBLIC

            MEASURED SNOW DEPTH

0727 PM     SNOW             OWENSBORO               37.76N 87.12W
01/15/2018  M5.0 INCH        DAVIESS            KY   PUBLIC

            MEASURED 5 INCH SNOW DEPTH.

0727 PM     SNOW             PALMA                   36.96N 88.38W
01/15/2018  M6.0 INCH        MARSHALL           KY   PUBLIC

            MEASURED 6 INCH SNOW DEPTH.

0731 PM     SNOW             LONE OAK                37.04N 88.67W
01/15/2018  M5.0 INCH        MCCRACKEN          KY   BROADCAST MEDIA

            MEASURED 5 INCH SNOW DEPTH.

0742 PM     SNOW             DUDLEY                  36.79N 90.09W
01/15/2018  M5.0 INCH        STODDARD           MO   TRAINED SPOTTER

            MEASURED 5 INCH SNOW DEPTH.

0744 PM     SNOW             FREEMONT                36.97N 88.61W
01/15/2018  M8.0 INCH        MCCRACKEN          KY   PUBLIC

            MEASURED 8 INCH SNOW DEPTH.

0744 PM     SNOW             METROPOLIS              37.15N 88.71W
01/15/2018  M4.5 INCH        MASSAC             IL   NWS EMPLOYEE

            MEASURED NEW SNOWFALL SINCE MIDNIGHT.

0827 PM     SNOW             LONE OAK                37.04N 88.67W
01/15/2018  E4.5 INCH        MCCRACKEN          KY   NWS EMPLOYEE

            ESTIMATED 4.5 INCH NEW SNOWFALL SINCE MIDNIGHT. MEASURED
            8 INCH SNOW DEPTH.

0830 PM     SNOW             4 NW EAST PRAIRIE       36.82N 89.44W
01/15/2018  M7.5 INCH        MISSISSIPPI        MO   PUBLIC

            MEASURED NEW SNOWFALL SINCE MIDNIGHT.

0846 PM     SNOW             EAST PRAIRIE            36.78N 89.38W
01/15/2018  M11.0 INCH       MISSISSIPPI        MO   TRAINED SPOTTER

            MEASURED SNOW DEPTH.

0850 PM     SNOW             2 N HOPKINSVILLE        36.88N 87.49W
01/15/2018  M3.5 INCH        CHRISTIAN          KY   TRAINED SPOTTER

            MEASURED NEW SNOWFALL.

0900 PM     SNOW             WEST PADUCAH            37.08N 88.74W
01/15/2018  M6.1 INCH        MCCRACKEN          KY   NWS EMPLOYEE

            MEASURED NEW SNOWFALL TODAY AT THE NWS OFFICE. SNOW STILL
            FALLING.

0904 PM     SNOW             8 NE MURRAY             36.69N 88.21W
01/15/2018  M4.5 INCH        CALLOWAY           KY   TRAINED SPOTTER

0919 PM     SNOW             ROUND KNOB              37.22N 88.73W
01/15/2018  M6.8 INCH        MASSAC             IL   TRAINED SPOTTER

            MEASURED NEW SNOWFALL SO FAR TODAY, SNOW STILL FALLING.

0939 PM     SNOW             HOWARDVILLE             36.57N 89.60W
01/15/2018  E6.0 INCH        NEW MADRID         MO   PUBLIC

0940 PM     SNOW             13 SSE EDDYVILLE        36.90N 87.99W
01/15/2018  M4.2 INCH        TRIGG              KY   PUBLIC

1000 PM     SNOW             PADUCAH                 37.07N 88.64W
01/15/2018  M5.3 INCH        MCCRACKEN          KY   NWS EMPLOYEE

            MEASURED DAILY NEW SNOWFALL. SNOW DEPTH 8 INCHES.

1000 PM     SNOW             CALVERT CITY            37.03N 88.35W
01/15/2018  M5.0 INCH        MARSHALL           KY   NWS EMPLOYEE

            NEW DAILY SNOWFALL MEASUREMENT. STILL SNOWING.

1014 PM     SNOW             MURRAY                  36.61N 88.32W
01/15/2018  M4.0 INCH        CALLOWAY           KY   TRAINED SPOTTER

            MEASURED 4.0 INCHES NEW SNOWFALL FOR TODAY. NEW SNOW
            DEPTH NOW 9 INCHES.

1051 PM     SNOW             EDDYVILLE               37.08N 88.08W
01/15/2018  M5.6 INCH        LYON               KY   TRAINED SPOTTER

            MEASURED NEW SNOWFALL FOR TODAY.

1100 PM     SNOW             BENTON                  36.85N 88.36W
01/15/2018  M7.5 INCH        MARSHALL           KY   TRAINED SPOTTER

            MEASURED SNOWFALL FOR TODAY.

1105 PM     HEAVY SNOW       EAST PRAIRIE            36.78N 89.38W
01/15/2018  M12.0 INCH       MISSISSIPPI        MO   TRAINED SPOTTER

            SNOW HAS ENDED. MEASURED ONE FOOT SNOW DEPTH.

1145 PM     HEAVY SNOW       WEST PADUCAH            37.08N 88.74W
01/15/2018  M8.1 INCH        MCCRACKEN          KY   NWS EMPLOYEE

            NWS OFFICE IN PADUCAH. MEASURED DAILY SNOWFALL TOTAL.
            SNOW DEPTH ROUNDED TO 8 INCHES.

1238 AM     SNOW             LONE OAK                37.04N 88.67W
01/16/2018  M8.8 INCH        MCCRACKEN          KY   TRAINED SPOTTER

            MEASURED DAILY SNOWFALL FOR JAN 15

&&

SMITTY
Local storm report, Jan 16, 12:47 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1247 AM CST TUE JAN 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     SNOW             HICKORY                 36.82N 88.65W
01/16/2018  M7.3 INCH        GRAVES             KY   TRAINED SPOTTER

            MEASURED SNOWFALL FOR THE EVENT. SNOW DEPTH MEASURED 12
            INCHES.

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Bollinger

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Bollinger forecast zone
Reported by
AWOS
Coordinates
37.322, -90.026 (the zone’s center; the record gives no point)

Cold/Wind Chill, Butler

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Butler forecast zone
Reported by
ASOS
Coordinates
36.716, -90.407 (the zone’s center; the record gives no point)

Cold/Wind Chill, Cape Girardeau

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Cape Girardeau forecast zone
Reported by
ASOS
Coordinates
37.384, -89.684 (the zone’s center; the record gives no point)

Cold/Wind Chill, Carter

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Carter forecast zone
Reported by
ASOS
Coordinates
36.941, -90.962 (the zone’s center; the record gives no point)

Cold/Wind Chill, Perry

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Perry forecast zone
Reported by
ASOS
Coordinates
37.707, -89.824 (the zone’s center; the record gives no point)

Cold/Wind Chill, Ripley

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Ripley forecast zone
Reported by
ASOS
Coordinates
36.653, -90.864 (the zone’s center; the record gives no point)

Cold/Wind Chill, Stoddard

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Stoddard forecast zone
Reported by
ASOS
Coordinates
36.856, -89.944 (the zone’s center; the record gives no point)

Cold/Wind Chill, Wayne

When
January 16, 3:00 AM CST to 8:00 AM CST
Where
Wayne forecast zone
Reported by
ASOS
Coordinates
37.113, -90.461 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 729977, 729978, 729979, 729980, 729981, 729982, 729983, 729984.